Arkansas, 2012Damaging Winds in Arkansas, April 2, 2012
April 2, 2012 · NWS SHV · 6 events in 4 counties and zones
An MCS developed across Southeast Texas during the overnight and early morning hours of April 2nd. This upper level disturbance rounded the base of an upper level trough across Southeast Texas and moved northeastward into Northeast Texas, Northern Louisiana and Southern Arkansas during the late morning and afternoon hours of April 2nd.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An MCS developed across Southeast Texas during the overnight and early morning hours of April 2nd. This upper level disturbance rounded the base of an upper level trough across Southeast Texas and moved northeastward into Northeast Texas, Northern Louisiana and Southern Arkansas during the late morning and afternoon hours of April 2nd. The atmosphere ahead of this line of thunderstorms became very unstable by late morning with CAPE values approaching 4000 J/Kg. Very steep lapse rates were also present such that large hail and damaging thunderstorm wind gusts were the primary threat with these storms. Widespread tree damage was reported across all of Northeast Texas, Northern Louisiana and Southern Arkansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 2, 1:52 PM CST, 33 minutes earlier.
Area forecast discussion, Apr 2, 1:52 PM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
252 PM CDT MON APR 2 2012
.DISCUSSION...
WATER VAPOR LOOP THIS AFTERNOON SHOWING CLASSIC UPPER LEVEL TROUGH
FILLING AS IT MOVES QUICKLY NE FROM THE SE TX COAST INTO THE HEART
OF OUR REGION. CONVECTION HAS PRIMARILY BEEN CONFINED TO A LARGE
COLD POOL WHICH EXTENDS FROM JUST EAST OF THE DALLAS/FORT WORTH
METROPLEX...EAST TO NEAR THE AR/LA BORDER AND THEN SE INTO SE LA.
AIRMASS NORTH OF THIS LINE HAS BECOME VERY UNSTABLE NOW WITH CAPE
VALUES IN EXCESS OF 3500J/KG AND THUS...THE SEVERE THREAT SHOULD
CONTINUE TO SHIFT NORTH INTO SW AR/SE OK FOR THE NEXT FEW HOURS.
GIVEN THE GENERAL MOVEMENT OF THE LINE NNE NEAR 30 MPH...THE
CONVECTION MAY ONLY BE CONFINED TO OUR EXTREME NORTHERN MOST
COUNTIES BY 4 PM. HOWEVER...AIRMASS RECOVERY IS CURRENTLY UNDERWAY
TO OUR SOUTHWEST WHERE WFO HGX HAS SEEN QUITE AN INCREASE IN STORM
COVERAGE AND INTENSITY TO THE SOUTH OF THE UPPER LOW WHERE STRONG
LAPSE RATES STILL EXIST. TEMPERATURES HAVE REBOUNDED INTO THE MIDDLE
70S ACROSS PORTIONS OF SE TX THIS AFTERNOON AND IT REMAINS TO BE
SEEN JUST HOW MUCH AIRMASS RECOVERY OUR SOUTHERN ZONES CAN GET TO
SUSTAIN THE CONVECTION MOVING BACK INTO OUR DEEP EAST TEXAS
COUNTIES.
WILL CONFINE HIGHEST POPS TO OUR EXTREME NORTH FOR EARLY THIS EVENING
AND TAPER THEM LOWER ACROSS OUR SOUTHERN ZONES BUT THIS WILL BE A
LAST MINUTE DECISION BASED ON COVERAGE TO OUR SOUTHWEST BY PRESS
TIME.
CLOSE ON ITS HEELS IS A MORE IMPRESSIVE UPPER LEVEL TROUGH WHICH
HAS BEEN SHOWING SIGNS OF CUTTING OFF ACROSS THE FOUR CORNERS
REGION THIS AFTN. WELL DEFINED DRYLINE HAS SET UP ACROSS THE TX
HILL COUNTRY CURRENTLY WITH CONVECTION EXPECTED TO DEVELOP ALONG
THIS FEATURE LATER THIS AFTN/EVENING. DRYLINE GETS A PUSH EASTWARD
TOWARDS THE I-35/I-45 CORRIDORS BY LATE MORNING/EARLY AFTN TUE AND
WILL LIKELY BE PUSHING INTO OUR WESTERN MOST ZONES BY TUE AFTN.
SPC CURRENTLY HAS THIS AREA BLANKETED IN A SLIGHT RISK AND THIS IS
WARRANTED GIVEN THE EXTREME INSTABILITY ONCE AGAIN EXPECTED ACROSS
OUR WESTERN HALF TUE AFTN/EVENING. INCREASED POPS FOR LATE TUESDAY
AND KEPT BLANKET LIKELY POPS AREAWIDE FOR TUE NIGHT EVEN THOUGH
THE SEVERE THREAT SHOULD BE LESS ACROSS OUR EASTERN ZONES TUE
NIGHT AND SHOULD DIMINISH AREAWIDE WITH THE LOSS OF HEATING TUE
EVENING.
MADE VERY LITTLE CHANGES BEYOND WEDNESDAY BUT THE GENERAL
CONSENSUS IS UPPER RIDGING BEGINNING TO DOMINATE BY THE END OF THE
WEEK INTO THE WEEKEND WITH LOW END CHANCE POPS RETURNING EARLY
NEXT WEEK AS DIRTY WESTERLY FLOW RECOMMENCES ACROSS OUR REGION.
PRELIMS TO FOLLOW...13.
&&
.AVIATION...
LINE OF CONVECTION ROUGHLY FROM JUST N OF KTYR...TO KTXK...TO KMLU
CONTINUING TO MOVE NWD...WITH ADDITIONAL CONVECTION MOVING INTO THE
REGION FROM THE S. EXPECT IFR VSBYS VC CONVECTION WITH GUSTS TO NEAR
40 KTS AND SMALL HAIL POSSIBLE. MVFR/IFR CIGS VSBYS DUE TO BR AND
STRATUS EXPECTED AGAIN AFTER 03/06Z...WHICH SHOULD LIFT 03/17-19Z.
OTHERWISE...WINDS GENERALLY OUT OF THE SE AT 5-10 KTS THROUGH THE
PD...WITH SOME GUSTS POSSIBLE DURING PEAK MIXING. STRONG UPPER LEVEL
DISTURBANCE WILL APPROACH THE REGION ON TUE...BRINGING ANOTHER ROUND
OF CONVECTION BY TUE AFTERNOON/EVENING. /12/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 66 84 64 83 61 / 50 60 70 40 10
MLU 64 85 66 83 62 / 50 40 70 60 20
DEQ 63 81 59 82 50 / 60 70 70 30 10
TXK 65 83 63 82 58 / 60 70 70 30 10
ELD 63 84 63 82 57 / 60 40 70 60 20
TYR 67 81 61 82 59 / 50 70 70 20 10
GGG 65 83 62 82 57 / 50 70 70 20 10
LFK 67 85 65 83 63 / 40 60 70 50 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
13/12
Hazardous weather outlook, Apr 2, 12:04 PM CST, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
104 PM CDT MON APR 2 2012
ARZ050-051-059>061-070>073-LAZ003>006-014-OKZ077-TXZ096-097-
108>112-124>126-031200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-OUACHITA-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-
104 PM CDT MON APR 2 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS...CURRENTLY ACROSS
NORTHEAST TEXAS AND NORTHWEST LOUISIANA WILL CONTINUE LIFTING NORTH
THROUGH THE AFTERNOON INTO THE EVENING HOURS. STRONG DAMAGING WIND
GUSTS AND LARGE HAIL WILL BE POSSIBLE WITH THIS LINE OF STRONG TO
SEVERE THUNDERSTORMS THROUGH THIS EVENING. THE THREAT SHOULD
DIMINISH BY LATE EVENING INTO THE OVERNIGHT HOUR WITH THE LOSS OF
DAYTIME HEATING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
ANOTHER STRONGER STORM SYSTEM WILL ENTER WESTERN TEXAS AND
OKLAHOMA TUESDAY AFTERNOON...DRIFTING NORTHEAST INTO SOUTHERN
KANSAS AND OKLAHOMA WEDNESDAY. SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WILL DEVELOP OVER CENTRAL TEXAS AND OKLAHOMA
TUESDAY MORNING...SPREADING EAST NORTHEAST INTO EAST TEXAS AND
SOUTHEAST OKLAHOMA TUESDAY AFTERNOON. SOME OF THESE STORMS MAY BECOME
SEVERE TUESDAY AFTERNOON AND EVENING...WITH LARGE HAIL AND DAMAGING
WINDS THE PRIMARY THREATS. THE SEVERE WEATHER THREAT SHOULD DIMINISH
TUESDAY NIGHT WITH LOSS OF HEATING. LOCALLY HEAVY RAINFALL
WILL INCREASE TUESDAY AFTERNOON AND TUESDAY NIGHT...WHICH WILL
FALL OVER AREAS THAT HAS HAD RECENT HEAVY RAINFALL AND WET SOILS.
THE POTENTIAL FOR FLASH FLOODING WILL EXIST THROUGH AT LEAST
WEDNESDAY MORNING...BEFORE THE SHOWERS AND THUNDERSTORMS DIMINISH
FROM WEST TO EAST WITH A FRONTAL PASSAGE.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS ARE CURRENTLY WARRANTED GIVEN THE
SEVERE THUNDERSTORM POTENTIAL THROUGH THIS EVENING.
LAZ001-002-010>013-017>022-TXZ136>138-149>153-165>167-031200-
CADDO-BOSSIER-DE SOTO-RED RIVER-BIENVILLE-JACKSON-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
SABINE TX-
104 PM CDT MON APR 2 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS...CURRENTLY ACROSS
NORTHEAST TEXAS AND NORTHWEST LOUISIANA WILL CONTINUE LIFTING NORTH
THROUGH THE AFTERNOON INTO THE EVENING HOURS. STRONG DAMAGING WIND
GUSTS AND LARGE HAIL WILL BE POSSIBLE WITH THIS LINE OF STRONG TO
SEVERE THUNDERSTORMS THROUGH THIS EVENING. THE THREAT SHOULD
DIMINISH BY LATE EVENING INTO THE OVERNIGHT HOUR WITH THE LOSS OF
DAYTIME HEATING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
ANOTHER STRONGER STORM SYSTEM WILL ENTER WESTERN TEXAS AND
OKLAHOMA TUESDAY AFTERNOON...DRIFTING NORTHEAST INTO SOUTHERN
KANSAS AND OKLAHOMA WEDNESDAY. SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WILL DEVELOP OVER CENTRAL TEXAS AND OKLAHOMA
TUESDAY MORNING...SPREADING EAST NORTHEAST INTO EAST TEXAS AND
SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA
TUESDAY AFTERNOON INTO TUESDAY NIGHT. SOME OF THESE STORMS MAY
BECOME SEVERE TUESDAY AFTERNOON AND EVENING...WITH LARGE HAIL AND
DAMAGING WINDS THE PRIMARY THREATS. THE SEVERE WEATHER THREAT
SHOULD DIMINISH TUESDAY NIGHT WITH LOSS OF HEATING. LOCALLY HEAVY
RAINFALL WILL INCREASE TUESDAY AFTERNOON AND TUESDAY NIGHT...WHICH
WILL FALL OVER AREAS THAT HAS HAD RECENT HEAVY RAINFALL AND WET
SOILS. THE POTENTIAL FOR FLASH FLOODING WILL EXIST THROUGH AT
LEAST WEDNESDAY MORNING...BEFORE THE SHOWERS AND THUNDERSTORMS
DIMINISH FROM WEST TO EAST WITH A FRONTAL PASSAGE.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS ARE CURRENTLY WARRANTED GIVEN THE
SEVERE THUNDERSTORM POTENTIAL THROUGH THIS EVENING.
13
In the hours before
Local storm report, Apr 2, 2:01 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
301 PM CDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG 10 W MAUD 33.33N 94.52W
04/02/2012 BOWIE TX FIRE DEPT/RESCUE
SEVERAL LARGE TREES DOWN IN SIMMS.
&&
20Local storm report, Apr 2, 2:03 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
303 PM CDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM TSTM WND DMG STERLINGTON 32.69N 92.06W
04/02/2012 OUACHITA LA STORM CHASER
TREES AND POWERLINES DOWN. ONE TREE FELL ON A HOUSE ON
OLD STERLINGTON RD
&&
03Local storm report, Apr 2, 2:04 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
304 PM CDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL HOOKS 33.47N 94.29W
04/02/2012 E0.75 INCH BOWIE TX PUBLIC
&&
03Local storm report, Apr 2, 2:12 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
312 PM CDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG FARMERVILLE 32.77N 92.40W
04/02/2012 UNION LA LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS THE PARISH.
&&
20Local storm report, Apr 2, 2:22 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
322 PM CDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG RUSTON 32.53N 92.64W
04/02/2012 LINCOLN LA TRAINED SPOTTER
TREES GREATER THAN 8 INCHES IN DIAMETER SNAPPED IN
RUSTON.
&&
20Local storm report, Apr 2, 2:24 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
324 PM CDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG MOUNT VERNON 33.17N 95.22W
04/02/2012 FRANKLIN TX LAW ENFORCEMENT
TREE DOWN CR 4115 ONE MILE NORTH OF 21
&&
20Thunderstorm Wind, Union
- When
- April 2, 2:25 PM CST
- Where
- Union County, 1.16 mi W of El Dorado
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 33.200, -92.690
Trees were snapped and uprooted in the Parkers Chapel community.
Thunderstorm Wind, Little River
- When
- April 2, 2:30 PM CST
- Where
- Little River County, 3.59 mi NW of Alleene
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 33.810, -94.290
Numerous trees were downed in Alleene, Arkansas.
Thunderstorm Wind, Union
- When
- April 2, 2:40 PM CST
- Where
- Union County, 3.45 mi N of Payne
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.220, -92.400
Trees were snapped and uprooted on Old Union Road in the eastern portions of the county.
Thunderstorm Wind, Sevier
- When
- April 2, 2:58 PM CST
- Where
- Sevier County, 0.9 mi NW of De Queen
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 34.040, -94.340
Winds estimated by a trained spotter in DeQueen, Arkansas.
Thunderstorm Wind, Little River
- When
- April 2, 3:00 PM CST
- Where
- Little River County, 4.24 mi ENE of Cerrogordo
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 33.940, -94.410
A couple of trees were downed across the road just west of Horatio, Arkansas.
Thunderstorm Wind, Nevada
- When
- April 2, 3:20 PM CST
- Where
- Nevada County, 0.57 mi E of Dian
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.800, -93.390
A tree was downed on Nevada Hwy. 7 near Prescott, Arkansas.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Mississippi, April 2 to 3, 2012$728,000 · 1.75 in hail · 39 events
- Hail and Damaging Winds in Louisiana, April 2 to 5, 2012$1.2 million · 2.75 in hail · 14 events
- Heavy Snow and High Wind in New Mexico, April 2 to 3, 2012$1.1 million · 61 kt wind · 15 events
- Tornado and Hail in Texas, April 2, 2012$420,000 · EF1 · 4 events
- Hail and Damaging Winds in Louisiana, April 2, 2012$195,000 · 1 in hail · 23 events
- Hail and Damaging Winds in Texas, April 2, 2012$151,000 · 54 kt wind · 26 events
- Hail and Damaging Winds in Texas, April 2, 2012$280,000 · 1 in hail · 3 events
- Damaging Winds in Arkansas, April 2, 20121 injured · $155,000 · 60 kt wind · 2 events
- High Wind in Nebraska, April 2, 20122 injured · $80,000 · 53 kt wind · 6 events
- Damaging Winds and Strong Wind in Louisiana, April 2, 2012$141,000 · 60 kt wind · 8 events
- Hail and Damaging Winds in Arkansas, April 2 to 4, 2012$35,000 · 2.25 in hail · 14 events
- Hail and Damaging Wind in Texas, April 2, 2012$37,000 · 1 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 364045, 364054, 364047, 364048, 364049, 364050.